Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 60, NWS Mobile, AL

March 27, 2005Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Mar 27, 2005, 5:19 AM CST for Santa Rosa County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2005, 5:19 AM CST (11:19 UTC)
Expired
Mar 27, 2005, 5:45 AM CST
In force
26 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Santa Rosa County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 3:45 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2005-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2005-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2600 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 271120
SVRMOB
FLC113-271145-
/O.NEW.KMOB.SV.W.0060.050327T1119Z-050327T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
520 AM CST SUN MAR 27 2005

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  SANTA ROSA COUNTY IN NORTHWEST FLORIDA

* UNTIL 545 AM CST

* AT 520 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  ALLENTOWN...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BERRYDALE BY 525 AM CST
  MUNSON BY 535 AM CST
  MCLELLAN BY 540 AM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR 
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. 
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO 
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3080 8724 3065 8712 3079 8679 3099 8680
      3100 8700

$$
1 follow-up statement
000 
WWUS54 KMOB 271138
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
537 AM CST SUN MAR 27 2005

FLC113-271147-
/O.CAN.KMOB.SV.W.0060.000000T0000Z-050327T1145Z/
SANTA ROSA FL-
537 AM CST SUN MAR 27 2005

...THE SEVERE THUNDERSTORM WARNING FOR SANTA ROSA COUNTY IS 
CANCELLED...

THE STORM HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER...SMALL HAIL AND 
WIND GUSTS TO NEAR 40 MPH REMAIN POSSIBLE THROUGH 550 AM. 

LAT...LON 3080 8724 3065 8712 3079 8679 3099 8680
      3100 8700

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:04 AM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 27, 3:04 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
304 AM CST SUN MAR 27 2005
...A SLIGHT TO MODERATE RISK OF SEVERE WEATHER CONTINUES ACROSS THE
FORECAST AREA TODAY...

.SYNOPSIS...LATEST SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE
OVER CENTRAL MISSISSIPPI WITH A TRAILING COLD FRONT STRETCHING BACK
ACROSS SOUTHERN MISSISSIPPI AND SOUTH CENTRAL LOUISIANA...AND A WARM
FRONT EXTENDING EASTWARD ACROSS SOUTH CENTRAL ALABAMA AND GEORGIA.
IN THE UPPER LEVELS...A CUT OFF LOW WAS SPINNING OVER NORTH CENTRAL
TEXAS WITH A SERIES OF DISTURBANCES RIDING UP THE EASTSIDE OF THE
TROUGH...AND HELPING TO SPARK SCATTERED STRONG STORMS OVER MUCH OF
THE FORECAST AREA THIS MORNING. /39

&&

.SHORT TERM...(TODAY AND TONIGHT) MODELS IN GOOD AGREEMENT WITH A
STRONG UPPER LOW OVER TEXAS EJECTING EASTWARD THIS MORNING...
RESULTING IN THE REDEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS
ACROSS SOUTHERN LOUISIANA...MISSISSIPPI...ALABAMA AND THE WESTERN
FLORIDA PANHANDLE EARLY THIS MORNING...AND CONTINUING INTO THE
AFTERNOON. THE ETA SHOWS 1500-2000 CAPES CURRENTLY JUST OFFSHORE
NOSING IN OVER SOUTHERN ALABAMA AND NORTHWEST FLORIDA BY 12Z THIS
MORNING WITH 150-300 0-3KM HELICITY VALUES IN PLACE AT THE SAME
TIME. THIS WILL RESULT IN A RENEWED TORNADO THREAT EARLY THIS
MORNING WELL AHEAD OF THE APPROACHING COLD FRONT. IT APPEARS THE
MORE FAVORABLE TORNADO THREAT WILL COME FROM STRONG THUNDERSTORMS
DEVELOPING JUST OFFSHORE OR OVER THE MISSISSIPPI...ALABAMA AND
NORTHWEST FLORIDA COASTAL COUNTIES AND TRACKING INLAND THROUGH THE
MORNING HOURS. IN ADDITION TO THE TORNADO THREAT...EXPECT SOME
STORMS TO PRODUCE LARGE HAIL AND DAMAGING DOWNBURST WINDS. THE
SEVERE WEATHER THREAT WILL GRADUALLY DIMINISH OVER SOUTHEAST
MISSISSIPPI BY MID TO LATE MORNING...THEN EXTREME SOUTHWEST ALABAMA
BY EARLY AFTERNOON...THEN FINALLY OVER THE WESTERN FLORIDA PANHANDLE
BY MID TO LATE AFTERNOON AS THE COLD FRONT PUSHES EASTWARD ACROSS
THE AREA. THE UPPER LOW WILL PUSH ACROSS THE TENNESSEE VALLEY REGION
LATER TONIGHT WITH WRAP AROUND CLOUDINESS SWEEPING ACROSS THE REGION
OVERNIGHT. COULD SEE SOME PATCHES OF LIGHT TO OCCASIONALLY MODERATE
RAIN/SHOWERS OVERNIGHT AS UPPER LEVEL ENERGY IN THE BASE OF THE
UPPER LOW PUSHES ACROSS THE AREA...SO KEPT POPS IN THRU EARLY MONDAY
MORNING. /39

FOR MONDAY AND TUESDAY...BY MONDAY AFTERNOON AND EVENING...BEHIND
THE FRONT WE SEE A STRONG ADVECTIVE PROCESS UNDERWAY BEHIND THE
FRONT AND WILL LIKELY SEE TEMPERATURES DEOP INTO THE MID 40S INLAND
TO NEAR 50 COASTAL. /77

&&

.EXTENDED...STILL EXPECT IT TO BE PRETTY QUIET DURING MOST OF THIS
WEEK. TEMPERATURES REBOUND AS THE GULF OPENS UP AGAIN AHEAD OF THE
NEXT TROUGH DIGGING IN OVER THE MISSISSIPPI VALLEY. THIS SHOWS
LESSER SIGNS OF NEGATIVE TILT THAN YESTERDAY...BUT AFTER THE FRONT
PASSES...IT STILL SEEMS TO STRETCH OUT INTO A POSITIVE TILT AND
STALL OVER THE PIEDMONT. THAT WOULD PUT US IN A STATIONARY FRONTAL
SITUATION WHICH CONVENTIONAL WISDOM WOULD HAVE US IN A WET WEEKEND.
HOWEVER THAT IS NOT REFLECTED IN PROLONGED MEX NUMBERS AND CHARTS
INDICATE FRONTOLYSIS IN OUR CWA. NONETHELESS IT IS SOMETHING TO
CONSIDER...AND...IN ANY CASE...THE GFS WANTS TO COOL THINGS
CONSIDERABLY AT THAT POINT. /77

&&

.MARINE...A MODERATE ONSHORE FLOW WILL PREVAIL THIS MORNING AHEAD OF
AN APPROACHING COLD FRONT THAT IS EXPECTED TO SWEEP ACROSS THE
MARINE WATERS FROM WEST TO EAST DURING THE AFTERNOON. EXPECT
SCATTERED TO NUMEROUS STRONG THUNDERSTORMS TO DEVELOP OVER THE
MARINE WATERS THIS MORNING WELL OUT AHEAD OF THE APPROACHING COLD
FRONT...THEN A SQUALL LINE COULD DEVELOP JUST AHEAD OF THE COLD
FRONT AND SWEEP ACROSS THE MARINE WATERS FROM MID MORNING THROUGH
MID AFTERNOON. EXPECT STRONG GUSTY WINDS... HEAVY DOWNPOURS AND
FREQUENT LIGHTNING WITH THE STRONGER STORMS. STORMS WILL QUICKLY
DIMINISH THIS AFTERNOON BEHIND THE COLD FRONT. A STRONG OFFSHORE
FLOW WILL DEVELOP BY THIS EVENING BEHIND THE FRONT AND CONTINUE
THROUGH MIDDAY MONDAY. WINDS AND SEAS WILL GRADUALLY SUBSIDE LATE
MONDAY INTO TUESDAY AS HIGH PRESSURE DRIFTS ACROSS THE AREA. A LIGHT
TO MODERATE ONSHORE FLOW WILL SET UP BY TUEADAY AFTERNOON AS THE
HIGH SHIFTS EAST. /39

&&

.FIRE WEATHER...A WET EASTER SUNDAY. LITTLE TO REPORT EXCEPT THAT
THE MIN RH COULD BE MARGINAL MONDAY AND TUESDAY. THINKING IS MID TO
HIGH 30S BUT THIS CAN CHANGE OVER TIME. NO OTHER CONCERNS. &&

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  46  66  48 /  70  20  10   0
PENSACOLA   73  50  66  50 /  90  20  10   0
DESTIN      73  55  69  53 /  90  20  10   0
EVERGREEN   72  51  61  44 /  80  20  10   0
WAYNESBORO  68  47  66  45 /  60  20  10   0
CAMDEN      71  50  61  43 /  90  20  10   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY IN EFFECT TONIGHT GMZ630-650-670.
FL...SMALL CRAFT ADVISORY IN EFFECT TONIGHT GMZ655-675. MS...NONE.
MS...NONE.

&&
Hazardous weather outlook, Mar 27, 5:00 AM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST SUN MAR 27 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-271800-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CST SUN MAR 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS
PORTIONS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THIS MORNING...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
THE AREA THIS MORNING AHEAD OF AN APPROACHING COLD FRONT. THE
STRONGER STORMS ARE EXPECTED TO MAINLY OCCUR ALONG AND EAST OF THE I-
65 CORRIDOR...WHERE THE GREATER INSTABILITIES AND WIND SHEAR WILL BE
FOCUSED. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING ISOLATED
TORNADOES...DAMAGING WINDS AND LARGE HAIL. THE SEVERE WEATHER THREAT
WILL GRADUALLY DIMINISH FROM WEST TO EAST DURING THE LATE MORNING
THROUGH EARLY AFTERNOON HOURS AS THE COLD FRONT PUSHES EASTWARD
ACROSS THE AREA. A FEW STORMS MAY REDEVELOP BEHIND THE COLD FRONT
LATER THIS AFTERNOON AS THE STRONG UPPER LEVEL LOW PUSHES OVER THE
TENNESSEE VALLEY REGION. IF STORMS DO DEVELOP BEHIND THE COLD
FRONT...A FEW OF THEM COULD BE STRONG ENOUGH TO PRODUCE LARGE HAIL
AND STRONG DOWNBURST WINDS. HOWEVER...WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED LATER THIS AFTERNOON OR EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED FROM MONDAY THROUGH SATURDAY AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS ADVISED
FROM EARLY THIS MORNING THROUGH EARLY TO MID AFTERNOON.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:04 PM CSTSevere Thunderstorm WarningMOBOkaloosa26 min
Mar 26, 6:19 PM CSTSevere Thunderstorm WarningMOBEscambia26 min
Mar 27, 4:21 AM CSTSevere Thunderstorm WarningMOBEscambia, Santa Rosa39 min
Mar 27, 1:43 PM CSTSevere Thunderstorm WarningMOBOkaloosa32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.